# SDR CA150116004

- Difficulty date: January 12, 2015
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr BD7001A11
- Aircraft time: 11 hours
- Engine: Rroyce BR700710A220
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) ON POWER UP THE AIRCRAFT EXPERIENCED A FAILURE OF BOTH GPS RECEIVERS (GNSSU) AS THEY REMAINED IN ACQUISITION MODE. AW 700-34-0465 WAS APPLIED (RE SET CB`S 6 TIMES NO EFFECT) WITH NO SUCCESS AS BOTH GNSSU REMAINED IN ACQUISITION MODE. THE AIRCRAFT WAS RELEASED UNDER MEL WITH DUAL GPS FAILED. ALL WAS NORMAL SINCE DISPATCH AND AFTER TAKEOFF, APPROXIMATELY ONE HOUR INTO FLIGHT AS IT APPROACHED THE VOR THE AIRCRAFT STARTED TO DO SMALL S TURNS, THE CREW WERE GIVEN DIRECT TO CRAIG WAYPOINT WHEN THE ENTIRE FLIGHT PLAN DUMPED FROM THE MAP DISPLAY, HOWEVER STILL SHOWED IN THE FLIGHT PLAN TEXT....THE SCREENS STARTED FLASHING BACK AND FORTH , THE CREW DID RECEIVE SEVERAL YELLOW BOXED MESSAGES....WHEN THEY TRIED TO LOAD THE SECONDARY BACKUP FLIGHT PLAN THE ENTIRE (ALL) INFORMATION DISAPPEARED. THE FMS POSITION DID NOT AUTOMATICALLY OR MANUALLY REVERT TO DME/DME OR VOR/DME POSITIONING. ON THE MAP, THE POSITION OF THE AIRCRAFT RELOCATED ITSELF TO THE OFFSHORE REGION OF NORWAY AND THE MESSAGE DR EXEEDS 5 MIN WAS POSTED DURING THE EVENT BOTH GNSSU STILL SHOWED IN ACQUISITION MODE. THE CREW WERE NEVER ABLE TO GO DIRECT TO ANY FIX AND EVERYTHING APPEARED TO BE LOCKED UP AND THE PLANE WAS LOST AND SO WERE THE CREW. THE REQUESTED VECTORS BACK TO THE AIRPORT USING STANDARD NAVIGATION MODE WHERE THEY KNEW WE HAD A VISUAL APPROACH CAPABILITIES. THIS CONDITION IS UNDER INVESTIGATION. IT IS UNKNOWN IF THE CONDITION EXPERIENCED IN FLIGHT IS RELATED TO THE AW700-34-0465 PRIOR TO FLIGHT.
